I had subdural hematoma 5 years ago now I suffer from impotence.

Question by Dennis:

Hello. My name is Dennis. I am 60. I had subdural hematoma about five years ago. I visited neurologist and neurosurgeon and both agreed it didn’t require surgery and would eventually be completely absorbed. Indeed it was gone seven months later as confirmed by the MRI.

But since then I experience a lot of problems – impotence (erectile dysfunction), depression, dizziness and partial loss of concentration. I regularly take effexor as antidepressant and 2mg of ativan every day before I go to sleep for my insomnia. Actually there is not much help from both.

Please, help me. I don’t know is that information is enough.

Answer:

Hello, Dennis. Yes, what you told is pretty enough. As your subdural hematoma was that small that it didn’t require surgical intervention – it was unlikely to cause much damage to underlying brain. That’s why I’m almost sure that erectile dysfunction, dizziness, depression and loss of concentration are not caused by subdural hematoma. Your impotence could be caused by effexor as many antidepressants are known to have erectile dysfunction as a side effect. Consult your physician for further investigations.

Regarding the loss of concentration – it could be related to depression.

As a conclusion: as the subdural hematoma was small, didn’t require surgery and absorbed on its own – it was unlikely to be the main or the single cause of all symptoms you mentioned. So I strongly urge you to schedule an appointment with your primary health care provider for evaluation and investigations.

Best luck.

Leave a Reply

Your email address will not be published. Required fields are marked *